Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 5, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at Feb 7, 2019, 9:28 PM EST for Athens County, Ohio. It took effect at Feb 8, 2019, 12:38 AM EST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2019, 9:28 PM EST (02:28 UTC)
- In effect from
- Feb 8, 2019, 12:38 AM EST
- Expired
- Feb 9, 2019, 9:22 PM EST
- In force
- 45 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- Minor
County Athens County, OH
The radar
The Charleston,WV radar (KRLX), 117 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Hocking River at Athens (ATHO1). The gauge peaked at 22.08 ft at Feb 9, 2019, 5:00 AM EST.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03159500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Feb 7, 7:15 PM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Feb 7, 7:15 PM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 715 PM EST Thu Feb 7 2019 .SYNOPSIS... Strong cold front arrives tonight bringing cold high pressure this weekend. Unsettled zonal pattern returns late Sunday. && .NEAR TERM /THROUGH FRIDAY/... As of 130 PM... Showers and thunderstorms ongoing in the Ohio River Valley. Extended the Flood Watch through the night with an additional 0.5 to 0.75 inches of rain expected. The showers move north of the region by late evening with winds steadily picking up ahead of a cold front expected tonight. As the low pressure system to the northwest moves towards the Great Lakes its associated cold front sweeps southeast across the area overnight. Look for about an 0.25 to 0.5 inches of rain and gusty winds (anywhere from 25-40mph). Winds start to slowly decrease into the predawn hours and should continue thereafter. By early morning we will be in the cold sector behind the front where temperatures become non diurnal. From that point on temperatures will keep decreasing through Friday with a blustery day. There will be some snow flakes in the mountains before the clouds disappear, however little to no accumulations are expected. By Friday late afternoon skies become mostly clear and lows drop down to the teens overnight with possible single digits in the highest elevations. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... As of 215 PM Thursday... Cold through Saturday night as high pressure settles in over the southern Great Lakes. Very few changes made for this quiet portion of the forecast. Heights aloft and lower level temperatures begins recovering into Saturday night in zonal flow. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 215 PM Thursday... With the pattern aloft becoming zonal and a baroclinic zone setting up just south of the Ohio Valley, another unsettled/wet period returns to the region. Will be in and out of precipitation late Sunday through Tuesday, where the front end could be snow/wintry mix Sunday night in weak overrunning along the stationary boundary. Beyond that, mainly rain expected. Cold front Tuesday, with another temperature drop into the middle of the week. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... As of 710 PM Thursday... Rain showers associated with a strong cold front will move across the region from west to east this evening. As showers move across the area tonight, reductions in both Cigs and Vsbys is anticipated. Expecting primarily MVFR conditions to develop with this activity, but brief periods of IFR conditions will not be out of the question as heavier pockets of rain would bring a greater reduction to Vsbys. Thus, have elected to keep any IFR out of the TAFs tonight as confidence is low on exactly where this could occur, but will monitor observations closely tonight and amend if necessary. Another concern for tonight will be strong wind gusts throughout the region. As the cold front crosses tonight, WNW winds could gust as high as 30 kts across the lowlands and possibly 40+ kts in the mountains. Wind gusts should remain fairly breezy into Friday with 20+ kts in the lowlands and 35+ kts in the mountains. Precipitation will continue in the mountains Friday morning and with colder air rushing into the area overnight, expecting a transition to snow showers by Friday morning. As a result, have mentioned snow showers in the TAFs at EKN by Friday morning with possible IFR conditions developing during this time. Conditions will then improve to VFR area-wide by Friday afternoon as high pressure builds in from the northwest. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: If heavier pockets of rain impact the area tonight, brief periods of IFR will be possible. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE FRI UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EST 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H L H H H H H M M H BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H H H H M M M H H L PKB CONSISTENCY H H H L M H H H H H H H CKB CONSISTENCY H H H H H M M M M M H H AFTER 00Z SATURDAY... Brief IFR in periods of rain possible next work week. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...Flood Watch until 7 AM EST Friday for Vis>011-017-019-020. OH...Flood Watch until 7 AM EST Friday for OHZ066-067-075-076- 083>087. KY...Flood Watch until 7 AM EST Friday for KYZ101>103. VA...None. && SYNOPSIS...26/JZ NEAR TERM...MZ/JZ SHORT TERM...26 LONG TERM...26 AVIATION...ARJ/RG
Hazardous weather outlook, Feb 7, 1:30 PM EST, 7 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 130 PM EST Thu Feb 7 2019 KYZ101>103-OHZ066-067-075-076-083>087-WVZ007>011-017-019-020-081830- Greenup-Carter-Boyd-Perry-Morgan-Athens-Washington-Jackson OH-Vinton- Meigs-Gallia-Lawrence OH-Mason-Jackson WV-Wood-Pleasants-Tyler-Wirt- Ritchie-Doddridge- 130 PM EST Thu Feb 7 2019 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for portions of northeast Kentucky, southeast Ohio, and portions of central West Virginia, northern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. In addition to the flood watch, areas of dense fog may occur this morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Numerous streams and rivers will remain high, and possibly above flood stage, through the end of the week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ105-VAZ003-004-WVZ005-006-013>016-018-024>034-039-040-515>526- 081830- Lawrence KY-Dickenson-Buchanan-Wayne-Cabell-Lincoln-Putnam-Kanawha- Roane-Calhoun-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison- Taylor-McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 130 PM EST Thu Feb 7 2019 This Hazardous Weather Outlook is for portions of northeast Kentucky, southwest Virginia and much of West Virginia. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Feb 7, 4:36 PM EST, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Charleston WV
436 PM EST THU FEB 7 2019
OHZ066-067-075-072230-
Athens-Morgan-Perry-
436 PM EST THU FEB 7 2019
...A LINE OF SHOWER WITH STRONG GUSTY WINDS WILL AFFECT
PERRY...MORGAN AND NORTH CENTRAL ATHENS COUNTIES...
At 435 PM EST, a line of showers was located near Lancaster, moving
east at 50 mph.
Winds in excess of 40 mph are possible with this line of showers.
Locations impacted include...
New Lexington, Glouster, McConnelsville, Somerset, Shawnee,
Chesterhill, Perry State Forest, Thornport, Harbor Hills,
Crooksville, Thornville, Junction City, New Straitsville, Malta,
Corning, Stockport, Jacksonville, Murray City, Trimble and Bristol.
LAT...LON 3991 8217 3982 8217 3982 8208 3977 8208
3976 8165 3975 8164 3968 8164 3946 8187
3947 8217 3956 8216 3956 8226 3959 8226
3960 8238 3974 8236 3974 8241 3983 8240
3984 8247 3992 8247 3993 8245
TIME...MOT...LOC 2135Z 260DEG 44KT 3978 8265
08Local storm report, Feb 7, 7:19 PM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
719 PM EST THU FEB 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLOOD MAXVILLE 39.62N 82.33W
02/07/2019 PERRY OH LAW ENFORCEMENT
REPORT OF A ROAD WASHED OUT IN THE MAXVILLE/NEW
STRAITSVILLE AREA
&&
EVENT NUMBER RLX1900695
SLLocal storm report, Feb 7, 9:25 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
925 PM EST THU FEB 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM FLOOD MALTA 39.65N 81.86W
02/07/2019 MORGAN OH 911 CALL CENTER
FLOODING REPORTED ALONG ROUTE 669.
&&
EVENT NUMBER RLX1900696
RGThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 10:44 PM EST | Special Weather Statement | RLX | Kanawha | 31 min |
| Feb 7, 10:56 PM EST | Wind Advisory | RLX | Fayette, Nicholas, Pocahontas, Raleigh, Randolph, Webster | 20 hr |
| Feb 8, 6:11 AM EST | River Flood Warning | RLX | Jackson, Wood | 6 days |
| Feb 8, 11:22 AM EST | River Flood Warning | RLX | Mason | 58 hr |
| Feb 7, 9:11 PM EST | River Flood Warning | RLX | Morgan, Washington | 59 hr |
| Feb 7, 9:11 PM EST | River Flood Warning | RLX | Washington | 26 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.